Jump to content
CrazyBoards.org

Anger, depression, please help.


Recommended Posts

I am home (west coast) for the holidays from school (east coast).  I'm bipolar II.

I am extremely angry right now and feel as if I'm about to lose it.  I want to break things or beat the shit out of someone, and even that wouldn't be enough.  I'm also depressed - hopeless, feel worthless and guilty of not being normal, and death would be a welcome release.  My meds (100mg Lamictal) are not doing a damn thing to help me.  I know I am a danger to myself, but it's pretty much always like that.  Suicide is never far from my thoughts.

I'm only here for another 2 weeks before I go home to my counselor, who isn't helping, and my psychiatrist.  The psychiatrist looked at me like I was an idiot when I strongly suggested that more meds were needed before I left for Christmas break.  I have no doc here, and I don't know that anyone would take me for only 2 weeks.

I'm afraid to see another doc for fear of being turned down for more meds.  The lamictal used to work just fine, but a severe depression hit in August and no one will help me.

My family makes no effort to understand my disorder, and they don't know how to deal with it.  They turn everything into my fault.  They're making things worse and I can't get away from it.  I'm stuck here.

I don't know what I need or want, with this situation or anything else.  I don't know how to deal with this.

Thanks for listening.

Link to comment
Share on other sites

beth,

don't try to deny your anger. that's really important. if you are angry then you absolutely must let yourself BE angry and not try to quash it.

can you beat the shit out of a pillow or something?

VERY often when a person is angry there is another emotion lurking just underneath that is driving it. and your anger is a reaction to that primary emotion. or at the least is related to it in some way.

and you aren't alone with this. you can talk to me about it. don't take the anger out on yourself. grab a pillow scream into it. beat the shit out of it. thrash it to death. kill it.

you need to express your anger or it will eat you up inside.

grouse.

Link to comment
Share on other sites

ditto, everything grousemouse said.

Two things:

1) If you need a doctor now, find a doctor now! May not be a straight road (may need to go to the ER, or through a crisis center?) but doable. It's possible a different doc would have a different perspective on the issue of more meds; maybe they won't turn you down.

2) 100 mg of Lamictal is still a fairly low dose:

A - How long have you been taking Lamictal? How long was it working well for you?

B - Is this the target dosage your pdoc thinks you should be at?

C - Is there some reason why you haven't titrated up on more Lamictal since the severe depression hit in August? Has your doc suggested this?

D - Is there some other change that's happened that could be affecting your Lamictal levels? Any changes in birth control pills or other hormones? (I ask that because female hormones can have a big effect on how much Lamictal stays in your system.)

Sorry to ask all these Qs. Maybe you've written about this before, but unfortunately I can't remember. Just throwing out some things to consider.

We're here. PM me if you want. And please do call someone there if you need to.

Take care,

revlow

Link to comment
Share on other sites

2) 100 mg of Lamictal is still a fairly low dose:

A - I've been on Lamictal since March.  It was working wonderfully until August, when I was dumped, and then the same old depression came back, but worse than before.

B - No, this is not the target dosage.  Pdoc thinks 50mg was enough, and I had to fight to be "allowed" to take 100mg.

C - When I asked Pdoc if perhaps raising the dosage or adding an antidepressant would help, he stared at me like I was an idiot.  I guess he's thinking I'll just work through this - but how long does he plan to let me suffer?  It's the same depression that I've had most of my life, the same depression that continuously worsens.  Falling in love was only a temporary break.

D - The change was the breakup.  I was very happy, and then he left me.  I don't know if the Lamictal was actually working or just supplementing my happiness.  No changes in any other medication, except my asthma got worse in the fall so I'm on a few more asthma meds now.

I plan on calling a place nearby tomorrow.  I will let you know what happens.

Thank you.

Link to comment
Share on other sites

Beth:

Glad to hear you'll be calling someone tomorrow!

About your pdoc at home...boy, I sure would be thinking of switching pdocs. Is that possible? Or are you stuck with this guy for some reason? (I don't know...the only pdoc at your health care center, or???)

If you have any, I would sure start thinking about looking in to other options. From what you say, he does not seem helpful, intuitive or supportive at all. Nor perhaps even very well educated on the dosing of Lamictal. Just my humble opinion.

Do keep us posted.

Good luck!

revlow

Link to comment
Share on other sites

Heya Beth:

What revlow said.

And to add:  holy crap is that a mixed episode for me or what.

I have felt that anger.  I know how encompassing and damaging it is, even just in my own head and never mind what it does to others.

I'm not sure about venting.  I'm working through this book called "When Anger Hurts" whose authors take the stance that venting is not necessarily helpful, but then neither is keeping it all internal.

People like us need (1) appropriate and sufficient medication, which I agree you might not be getting from this psychiatrist; (2) appropriate therapy from a therapist with whom we have a good relationship; and (3) crisis intervention when appropriate.

When you get back to the east coast, you can deal with psychiatry and therapy, which is a tough road but doable with persistence.

For now, I'm glad to hear you're calling someone in your area.  That's what crisis teams are for, if only to shore you up until you get something more permanent back on track.

Don't give up.  The nature of our illness is to fluctuate, even *with* meds and therapy.  I have to tell myself this daily, at least.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...